zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global regular solutions for the dynamic antiplane shear problem in nonlinear viscoelasticity. (English) Zbl 0697.73033

The following boundary and initial data problem

t 2 u(x,t)- t Δu(x,t)-div x (g(|u(x,t)| 2 )u(x,t)=f(x,t),xΩ,0<t<T,
u(x,0)=u 0 (x), t u(x,0)=u 1 (x),xΩ,

is considered. The equation of the problem is describing the antiplane shear motion of certain viscoelastic solids. For the above problem the author obtains results regarding the existence of unique global smooth solutions for large data in general domains in two dimensions, by imposing some natural conditions on the function g. The mechanical interpretations of these results are pointed out. Some other boundary conditions are considered.

Reviewer: G.Ciobanu

74D10Nonlinear constitutive equations (materials with memory)
35A25Other special methods (PDE)
35B65Smoothness and regularity of solutions of PDE
35A05General existence and uniqueness theorems (PDE) (MSC2000)
35D10Regularity of generalized solutions of PDE (MSC2000)
74S30Other numerical methods in solid mechanics
[1]Andrews, G.: On the existence of solutions to the equationu tt =u xxt +?(u x ) x . J. Differ. Equations35, 200-231 (1980) · Zbl 0415.35018 · doi:10.1016/0022-0396(80)90040-6
[2]Andrews, G., Ball, J.M.: Asymptotic behavior and changes in phase in one-dimensional non-linear viscoelasticity. J. Differ. Equations44, 306-341 (1982) · Zbl 0501.35011 · doi:10.1016/0022-0396(82)90019-5
[3]Brezis, H., Wainger, S.: A note on limiting cases of Sobolev imbeddings. Commun. Partial Differ. Equations5, 773-789 (1980) · Zbl 0437.35071 · doi:10.1080/03605308008820154
[4]Clements, J.: Existence theorems for a quasilinear evolution equation. SIAM J. Appl. Math.26, 745-752 (1974) · Zbl 0284.35048 · doi:10.1137/0126066
[5]Ebihara, Y.: On some nonlinear evolution equations with strong dissipation. J. Differ. Equations45, 332-355 (1982) · Zbl 0487.35067 · doi:10.1016/0022-0396(82)90032-8
[6]Engler, H.: Existence of radially symmetric solutions of strongly damped wave equations. In: Gill, T.L. Zachary, W.W. (eds.), Nonlinear semigroups, partial differential equations and attractors, Proceedings, Washington, D.C. 1985. (Lect. Notes Math., vol. 1248, pp. 40-51) Berlin Heidelberg New York: Springer 1987
[7]Engler, H., Neubrander, F., Sandefur, J.: Strongly damped second order equations. In: Gill, T.L. Zachary, W.W. (eds.), Nonlinear semigroups, partial differential equations and attractors, Proceedings, Washington, D.C. 1985. (Lect. Notes Math., vol. 1248, pp. 52-62) Berlin Heidelberg New York: Springer 1987
[8]Engler, H.: Strong solutions for strongly damped quasilinear wave equations. In: Keen, L. (ed.), The Legacy of Sonya Kovalevskaya, Contemporary Mathematics. AMS, Providence, R.I.64, 219-237 (1987)
[9]Engler, H.: An alternative proof of the Brezis-Wainger inequality, Commun. Partial Differ. Equations.14, 541-544 (1989)
[10]Friedman, A., Ne?as, J.: Systems of nonlinear wave equations with nonlinear viscosity. Pac. J. Math.135, 27-56 (1988)
[11]Goldstein, J.A.: Semigroups of linear operators and applications. New York: Oxford University Press 1985
[12]Greenberg, J.M., MacCamy, R.C., Mizel, V.J.: On the existence, uniqueness, and stability of the equation ??(u x )u xx +?u xxt =?0 u tt . J. Math. Mech.17, 707-728 (1968)
[13]Greenberg, J.M.. On the existence, uniqueness, and stability of the equation ?0 X tt =E(X x )X xx +X xxt . J. Math. Anal. Appl.25, 575-591 (1969) · Zbl 0192.44803 · doi:10.1016/0022-247X(69)90257-1
[14]Grisvard, P.: Elliptic problems in nonsmooth domains. Boston: Pitman 1985
[15]Knowles, J.K.: On finite antiplane shear for incompressible elastic materials. J. Austral. Math. Soc. Ser. B,19, 400-415 (1975/76) · Zbl 0363.73045 · doi:10.1017/S0334270000001272
[16]Lady?enskaya, O.A., Solonnikov, V.A., Ural’tseva, N.N.: Linear and quasilinear equations of parabolic type. AMS, Providence, R.I., 1968
[17]Pecher, H.: On global regular solutions of third order partial differential equations. J. Math. Anal. Appl.73, 278-299 (1980) · Zbl 0429.35057 · doi:10.1016/0022-247X(80)90033-5
[18]Pego, R.L.: Phase transitions in one-dimensional nonlinear viscoelasticity: admissibility and stability. Arch. Rational. Mech. Anal.97, 353-394 (1987) · Zbl 0648.73017 · doi:10.1007/BF00280411
[19]Ponce, G.: Long time stability of solutions of nonlinear evolution equations. Ph.D. Thesis, New York University, 1982
[20]Renardy, M., Hrusa, W.J., Nohel, J.A.: Mathematical problems in viscoelasticity. New York: Longman Scientific & Technical/John Wiley 1987
[21]Truesdell, C., Noll, W.: The nonlinear field theories of mechanics, Handbuch der Physik, vol. III/1. Berlin Heidelberg New York: Springer 1965
[22]Yamada, N.: Note on certain nonlinear evolution equations of second order. Proc. Japan Acad., Ser. A55, 167-171 (1979) · Zbl 0436.47054 · doi:10.3792/pjaa.55.167
[23]Yamada, Y.: Some remarks on the equationy tt ??(y x )y xx ?y xtx =f. Osaka J. Math.17, 303-323 (1980)